Alert archive / California / Gale Warnings in 2009

Gale Warning 58, NWS Eureka, CA

April 2, 2009

NWS Eureka, CA issued this gale warning at Apr 2, 2009, 3:00 AM PDT. It took effect at Apr 2, 2009, 10:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 3:00 AM PDT (10:00 UTC)
In effect from
Apr 2, 2009, 10:00 PM PDT
Expired
Apr 4, 2009, 2:36 AM PDT
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WHUS76 KEKA 021000
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PDT THU APR 2 2009

PZZ470-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
300 AM PDT THU APR 2 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT
FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO
GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T1000Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.GL.W.0058.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
300 AM PDT THU APR 2 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE THIS EVENING TO
GALE FORCE BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-021800-
/O.UPG.KEKA.GL.A.0007.090403T0500Z-090404T0500Z/
/O.UPG.KEKA.SE.A.0005.090403T0500Z-090404T0500Z/
/O.NEW.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
/O.NEW.KEKA.SI.Y.0029.090403T0200Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
300 AM PDT THU APR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 7 PM THIS
EVENING TO 10 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PDT SATURDAY...

NORTH TO NORTHWEST WINDS WILL RAPIDLY INCREASE LATE THIS AFTERNOON
AND EVENING BEHIND A FRONTAL PASSAGE. A COMBINATION OF INCREASING
NW SWELL AND WIND DRIVEN WAVES WILL LEAD TO STEEP HAZARDOUS SEAS
THROUGH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
767 
WHUS76 KEKA 022118
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PDT THU APR 2 2009

PZZ470-031245-
/O.CON.KEKA.GL.W.0058.090403T0500Z-090404T0500Z/
/O.CON.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
218 PM PDT THU APR 2 2009

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM PDT SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-031245-
/O.CON.KEKA.GL.W.0058.090403T0500Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
218 PM PDT THU APR 2 2009

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM PDT SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-031245-
/O.CON.KEKA.SI.Y.0029.090403T0200Z-090404T0500Z/
/O.CON.KEKA.SE.W.0013.090403T0500Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
218 PM PDT THU APR 2 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 PM
THIS EVENING TO 10 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM PDT SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
413 
WHUS76 KEKA 030928
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 AM PDT FRI APR 3 2009

PZZ470-031730-
/O.CON.KEKA.GL.W.0058.000000T0000Z-090404T0500Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
228 AM PDT FRI APR 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-031730-
/O.CON.KEKA.GL.W.0058.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 AM PDT FRI APR 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-031730-
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SI.Y.0029.000000T0000Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
228 AM PDT FRI APR 3 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 10 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
065 
WHUS76 KEKA 032155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT FRI APR 3 2009

PZZ470-041000-
/O.CAN.KEKA.GL.W.0058.000000T0000Z-090404T0500Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 PM PDT FRI APR 3 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM
PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-041000-
/O.CON.KEKA.GL.W.0058.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 PM PDT FRI APR 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-041000-
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SI.Y.0029.000000T0000Z-090404T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
255 PM PDT FRI APR 3 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 10 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
469 
WHUS76 KEKA 040405
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PDT FRI APR 3 2009

PZZ455-475-041000-
/O.CON.KEKA.GL.W.0058.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PDT FRI APR 3 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

STRONG NORTH WINDS AND LARGE NORTHWEST SWELL WILL DECREASE EARLY
SATURDAY MORNING AS A LOW PRESSURE SYSTEM APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-041000-
/O.EXT.KEKA.SI.Y.0029.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
905 PM PDT FRI APR 3 2009

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

STRONG NORTH WINDS AND LARGE NORTHWEST SWELL WILL DECREASE EARLY
SATURDAY MORNING AS A LOW PRESSURE SYSTEM APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ470-041000-
/O.EXB.KEKA.SI.Y.0029.000000T0000Z-090404T1000Z/
/O.CON.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
905 PM PDT FRI APR 3 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

STRONG NORTH WINDS AND LARGE NORTHWEST SWELL WILL DECREASE EARLY
SATURDAY MORNING AS A LOW PRESSURE SYSTEM APPROACHES THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
349 
WHUS76 KEKA 040936
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
236 AM PDT SAT APR 4 2009

PZZ475-041745-
/O.CAN.KEKA.GL.W.0058.000000T0000Z-090404T1000Z/
/O.CAN.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.NEW.KEKA.SW.Y.0023.090404T0936Z-090404T1800Z/
/O.EXB.KEKA.SI.Y.0029.000000T0000Z-090404T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
236 AM PDT SAT APR 4 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
UNTIL 11 AM PDT THIS MORNING. THE HAZARDOUS SEAS WARNING HAS BEEN
CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-041600-
/O.CAN.KEKA.GL.W.0058.000000T0000Z-090404T1000Z/
/O.CAN.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.EXB.KEKA.SI.Y.0029.000000T0000Z-090404T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
236 AM PDT SAT APR 4 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ470-041600-
/O.CAN.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.NEW.KEKA.SW.Y.0023.090404T0936Z-090404T1600Z/
/O.EXT.KEKA.SI.Y.0029.000000T0000Z-090404T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
236 AM PDT SAT APR 4 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 AM PDT
EARLY THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT
THIS MORNING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE
SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 AM PDT
EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-041045-
/O.CAN.KEKA.SE.W.0013.000000T0000Z-090404T1000Z/
/O.CAN.KEKA.SI.Y.0029.000000T0000Z-090404T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
236 AM PDT SAT APR 4 2009

...HAZARDOUS SEAS WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR WINDS HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 1, 4:03 PM PDT, 10 hours 57 minutes earlier.

Area forecast discussion, Apr 1, 4:03 PM PDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PDT WED APR 1 2009

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY
MORNING. AHEAD OF AND WITH THE FRONT EXPECT PERIODS OF LIGHT RAIN
TONIGHT THROUGH THURSDAY MORNING. WITH A COLD AIR MASS MOVING IN
BEHIND THE FRONT...THE PRECIPITATION WILL CHANGE TO SHOWERS WITH
SNOW SHOWERS IN THE MOUNTAINS. GUSTY NORTHWEST WINDS ARE EXPECTED
ON THURSDAY. HIGH PRESSURE RE-BUILDS OVER THE REGION ON FRIDAY.

&&

.DISCUSSION...A SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST
CALIFORNIA THURSDAY MORNING. AHEAD OF THE FRONT...PERIODS OF LIGHT
RAIN WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION. THE
PRECIPITATION WILL CHANGE TO SHOWERS AFTER FRONTAL PASSAGE. A MUCH
COLDER AIR MASS WILL MOVE OVER THE REGION ON THURSDAY RESULTING IN
SNOW SHOWERS IN THE MOUNTAINS. THE SNOW LEVELS WILL START OUT
TONIGHT ABOVE 6000 FEET...AND WILL LOWER TO NEAR 2000 FEET OVER DEL
NORTE COUNTY LATE THURSDAY NIGHT AS THE COLD AIR SETTLES INTO THE
REGION. ANOTHER SHORTWAVE DROPPING INTO THE REGION WILL KEEP
SHOWERS GOING INTO INTO EARLY FRIDAY MORNING. ELEVATIONS ABOVE
4000 FEET COULD SEE UP TO 2 INCHES OF SNOW THURSDAY
NIGHT...HOWEVER SNOW ACCUMULATIONS WILL REMAIN BELOW ADVISORY
LEVELS. ALSO WITH THE COLD AIR ADVECTION ON THURSDAY...THERE WILL
BE GUSTY NORTHWEST TO NORTH WINDS ON THURSDAY WHICH WILL GRADUALLY
SUBSIDE THURSDAY NIGHT.

HIGH PRESSURE WILL RE-BUILD OVER THE REGION ON FRIDAY AND PERSIST
THROUGH SATURDAY. THIS WILL BRING A BRIEF DRY WEATHER PATTERN TO
NORTHERN CALIFORNIA.

THE NEXT TROUGH WILL APPROACH THE COAST ON SUNDAY. THE SYNOPTIC
MODELS CONTINUE TO SHOW DIFFERENCES IN TIMING AND STRENGTH OF THE
TROUGH. THERE IS AGREEMENT THAT THE RAIN SHOULD RETURN TO THE
NORTHERN PORTION OF THE CWA SUNDAY MORNING AND THEN SPREAD ACROSS
THE AREA. NEXT WEEK IS SETTING UP TO BE A WET WEEK AS A SERIES OF
TROUGHS MOVE ACROSS THE REGION...SO DID CONTINUE WITH POPS NEAR OR
A LITTLE ABOVE CLIMATOLOGY. KENNEDY

&&

.AVIATION...A COLD FRONT WILL MOVE TOWARDS THE COAST TONIGHT.  THE
SURFACE WINDS WILL SHIFT FROM WESTERLY TO SOUTHERLY THIS EVENING AND
BECOME GUSTY. LIGHT RAIN IS EXPECTED TO BEGIN NEAR 0700Z AT CRESCENT
CITY AIRPORT AND NEAR 10Z AT ARCATA AIRPORT. THE CEILINGS WILL LOWER
TO 1000 FEET OR LESS WITH THE PRECIPITATION. AT THIS TIME FROPA IS
EXPECTED BETWEEN 1500 AND 1600Z THURSDAY AT THE COASTAL AIRPORTS. AFTER
FROPA...THE PRECIPITATION TURNS TO SHOWERS AND THE NORTHERLY WINDS
WILL BE GUSTY. LIGHT TURBULENCE CAN BE EXPECTED DURING CLIMB AND
DESCENT DO TO THE GUSTY WINDS. KENNEDY

&&

.MARINE...NORTH WINDS ARE GRADUALLY DECREASING IN THE SOUTHERN
WATERS IN RESPONSE TO APPROACH OF FRONT. WINDS AT BUOY 27 HAVE COME
AROUND TO SOUTHWEST AHEAD OF IT. THE FRONT WILL MOVE THROUGH
THURSDAY MORNING AND WINDS SHOULD PICK UP TO GALE FORCE IN THE
EVENING. THIS A LITTLE SLOWER THAN PREVIOUS FORECAST AND HAVE
DELAYED START OF GALE WATCH ABOUT 6 HOURS. LONG PERIOD 16-17 SECOND
NW SWELL THAT DEVELOPED FROM GULF OF ALASKA LOW IS STARTING TO
ENTER THE WATERS. THIS SWELL WILL BUILD TO 12-14 FT ESPECIALLY
THURSDAY NIGHT INTO FRIDAY. THIS A LITTLE LOWER THAN PREVIOUS MODEL
RUN. NW SWELL COMBINED WITH STEEP WIND DRIVEN WAVES WILL LEAD TO
COMBINED SEAS APPROACHING 16-18 FT.

MODELS HAVING SOME PROBLEMS OF TIMING OF NEXT FRONT FOR THE WEEKEND
BUT LOOKS LIKE IT WILL APPROACH SAT WITH WINDS AND SEAS RAPIDLY
DECREASING AND BECOMING SOUTHERLY BY LATE SAT NIGHT. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS CAPE MENDOCINO TO
PT ARENA 10 TO 60 NM THIS EVENING.

GALE AND HAZARDOUS SEAS WATCH THURSDAY NIGHT THROUGH FRIDAY
EVENING PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:00 AM PDTHazardous Seas WarningEKA48 hr
Apr 2, 3:00 AM PDTSmall Craft Advisory for WindsEKA54 hr
Apr 2, 3:51 AM PDTFrost AdvisoryEKA28 hr
Apr 2, 3:51 AM PDTFreeze WatchEKA23 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.